Alert archive / Puerto Rico / Flash Flood Watches in 2007

Flash Flood Watch 3, NWS JSJ

July 22, 2007

NWS JSJ issued this flash flood watch at Jul 22, 2007, 6:24 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2007, 6:24 PM CDT (23:24 UTC)
Expired
Jul 23, 2007, 3:29 AM CDT
In force
9 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA62 TJSJ 222324
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
724 PM AST SUN JUL 22 2007

PRZ001>004-012-013-VIZ001-002-231000-
/O.NEW.TJSJ.FF.A.0003.070722T2324Z-070723T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON...
CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA...
TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA...
LUQUILLO...NAGUABO...RIO GRANDE...ARROYO...GUAYAMA...MAUNABO...
PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...CAYEY...
CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...SAN LORENZO...
CULEBRA...VIEQUES...ST THOMAS ST JOHN AND ADJACENT ISLANDS...
ST CROIX
724 PM AST SUN JUL 22 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM AST MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN 
  ISLANDS...INCLUDING THE FOLLOWING AREAS...IN PUERTO RICO...
  CULEBRA...EASTERN INTERIOR...NORTHEAST...SAN JUAN AND VICINITY...
  SOUTHEAST AND VIEQUES. IN THE U.S. VIRGIN ISLANDS...ST CROIX AND 
  ST. THOMAS ST. JOHN AND ADJACENT ISLANDS.

* UNTIL 6 AM AST MONDAY

* A TROPICAL WAVE IS MOVING ACROSS THE LOCAL AREA PRODUCING HEAVY
  RAIN AND THUNDERSTORMS OVER THE SECTORS MENTIONED ABOVE. 

* DOPPLER RADAR SHOWED ADDITIONAL SHOWERS THAT WILL MOVE ACROSS
  THESE PLACES LATER THAT MAY LEAD TO FLASH FLOODING. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR HEAVY
RAIN ACROSS THE WATCH AREA...WHICH MAY LEAD TO FLOODING. IF YOU
ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...
ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP
INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED
OR IF A FLASH FLOOD WARNING IS ISSUED.

PEOPLE IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE
POSSIBILITY FOR HEAVY RAINFALL. AVOID LOW LYING AREAS...AND BE
CAREFUL WHEN APPROACHING HIGHWAY DIPS AND UNDERPASSES. THE
HEAVY RAIN COULD ALSO CAUSE MUDSLIDES IN AREAS OF STEEP TERRAIN.

STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV...RADIO OR YOUR
CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.

$$
1 follow-up statement
000 
WGCA62 TJSJ 230829
FFASJU

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN JUAN PR
429 AM AST MON JUL 23 2007

PRZ001>004-012-013-VIZ001-002-230930-
/O.CAN.TJSJ.FF.A.0003.000000T0000Z-070723T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-CULEBRA-
VIEQUES-ST. THOMAS ST. JOHN AND ADJACENT ISLANDS-ST CROIX-
INCLUDING THE MUNICIPALITIES AND/OR ISLANDS OF...BAYAMON...
CAROLINA...CATANO...GUAYNABO...SAN JUAN...TOA ALTA...TOA BAJA...
TRUJILLO ALTO...CEIBA...CANOVANAS...FAJARDO...HUMACAO...LOIZA...
LUQUILLO...NAGUABO...RIO GRANDE...ARROYO...GUAYAMA...MAUNABO...
PATILLAS...SALINAS...YABUCOA...AGUAS BUENAS...CAGUAS...CAYEY...
CIDRA...COMERIO...GURABO...JUNCOS...LAS PIEDRAS...SAN LORENZO...
CULEBRA...VIEQUES...ST THOMAS ST JOHN AND ADJACENT ISLANDS...
ST CROIX
429 AM AST MON JUL 23 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF PUERTO RICO AND THE U.S.
VIRGIN ISLANDS HAS BEEN CANCELLED. ONLY ISOLATED PASSING SHOWERS
WILL BE NOTICED FROM TIME TO TIME THIS MORNING ACROSS THE EASTERN
HALF OF THE ISLAND. A DRY AIRMASS AND MORE STABLE CONDITIONS ARE
EXPECTED WITHIN THE NEXT COUPLE OF HOURS TO ENTER THE LOCAL AREA
AS AFRICAN DUST MAKE ITS WAY TOWARDS THE FORECAST AREA TO LIMITED
SHOWER AND THUNDERSTORM ACTIVITY. THEREFORE...THE FLASH FLOOD WATCH
EARLIER ISSUED FOR PORTIONS OF THE EAST OF PUERTO
RICO...CULEBRA...VIEQUES AND THE U.S. VIRGIN ISLANDS HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 3:58 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 22, 3:58 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
458 PM AST SUN JUL 22 2007

.DISCUSSION...A TROPICAL WAVE...WITH AXIS EXTENDING FROM THE
CARIBBEAN SOUTH OF PUERTO RICO NORTHEAST TO JUST EAST OF THE U.S.
VIRGIN ISLANDS LATE THIS AFTERNOON...WILL CONTINUE MOVING WEST
ACROSS THE REMAINDER OF THE LOCAL AREA TONIGHT THROUGH MONDAY
MORNING...ACCOMPANIED BY CLOUDINESS...SHOWERS...THUNDERSTORMS AND
GUSTY WINDS. EXPECT SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS TO CONTINUE TO AFFECT THE LOCAL ISLANDS...
ESPECIALLY THE EASTERN HALF OF PUERTO RICO AND ACROSS THE COASTAL
WATERS. THE MOST LIKELY AREAS FOR CONTINUED LOCALIZED FLOODING
APPEAR TO BE THE NORTHEAST AND NORTH SECTIONS OF PUERTO RICO...
FROM FAJARDO AND LUQUILLO WEST NORTHWEST THROUGH CAROLINA AND SAN
JUAN AND THEN CONTINUING THROUGH VEGA ALTA AND VEGA BAJA.

THIS TROPICAL WAVE WILL THEN MOVE AWAY FROM THE LOCAL REGION
LATER MONDAY AND MONDAY NIGHT...WITH SOMEWHAT DRIER AND MORE
STABLE AIR ENCOMPASSING THE LOCAL ISLANDS FOR MONDAY NIGHT THROUGH
EARLY WEDNESDAY...BUT CERTAINLY DO NOT EXPECT COMPLETELY DRY
CONDITIONS...AS PATCHES OF MOISTURE IN THE EASTERLIES AND AT
LEAST MARGINALLY FAVORABLE UPPER LEVEL CONDITIONS IN COMBINATION
WITH LOCAL EFFECTS...SHOULD ALLOW FOR ISOLATED TO SCATTERED
CONVECTION. THE NEXT TROPICAL WAVE IS STILL EXPECTED TO MOVE
ACROSS THE LOCAL AREA LATER WEDNESDAY THROUGH WEDNESDAY NIGHT.

&&

.MARINE...ACTIVE WEATHER WILL CONTINUE ACROSS THE WATERS TONIGHT
THROUGH AT LEAST MONDAY MORNING...AS THE TROPICAL WAVE MOVES
ACROSS THE REMAINDER OF THE LOCAL AREA. GENERALLY EXPECT WINDS OF
13 TO 21 KNOTS AND SEAS OF 3 TO 6 FEET ACROSS THE REGIONAL WATERS
THROUGH TUESDAY. THERE IS A PRECAUTIONARY STATEMENT FOR ALL OF THE
LOCAL ATLANTIC AND CARIBBEAN WATERS FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  90  78  90 /  50  50  70  20
STT  79  88  80  89 /  50  50  60  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, Jul 22, 5:00 AM CDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN JUL 22 2007

PRZ001>013-AMZ710>750-231000-
600 AM AST SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE
AREA THIS AFTERNOON THROUGH MONDAY...ACCOMPANIED BY STRONG LOW LEVEL
WINDS. SQUALLS...AND HEAVY SHOWERS AND THUNDERSTORMS ARE THUS
EXPECTED TO ACCOMPANY THIS WAVE...AND WILL BE CAPABLE OF PRODUCING
ADVERSE MARINE AND COASTAL MARINE CONDITIONS.

.DAYS TWO THROUGH SEVEN...THE NEXT TROPICAL WAVE IS EXPECTED TO MOVE
THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-231000-
600 AM AST SUN JUL 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...A TROPICAL WAVE IS EXPECTED TO MOVE THROUGH THE
AREA THIS AFTERNOON THROUGH MONDAY...ACCOMPANIED BY STRONG LOW LEVEL
WINDS. SQUALLS...AND HEAVY SHOWERS AND THUNDERSTORMS ARE THUS
EXPECTED TO ACCOMPANY THIS WAVE...AND WILL BE CAPABLE OF PRODUCING
ADVERSE MARINE AND COASTAL MARINE CONDITIONS.

.DAYS TWO THROUGH SEVEN...THE NEXT TROPICAL WAVE IS EXPECTED TO MOVE
THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

Nearby

Flash Flood Watches in Puerto Rico, 2007Flash Flood Watches in U.S. Virgin Islands, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.